Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 34, NWS Shreveport, LA

July 5, 2007Cherokee County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 5, 2007, 9:54 AM CDT for Cherokee County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2007, 9:54 AM CDT (14:54 UTC)
Expired
Jul 5, 2007, 2:00 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 9:57 AM CDTFLASH FLOODJacksonville, TXMODERATE FLOODING IN THE AREA AROUND JACKSONVILLE, WITH LOCAL LAW ENFORCEMENT CLOSING SOME CITY STREETS. LAW ENFORCEMENT REPORTED A FORD EXPEDITION FLOATING ON ONE FLOODED STREET. STRETCHES OF HWYS 69 AND 79 NEAR TOWN ARE UNDER ANKLE DEEP WATER.
Jul 5, 12:00 PM CDTFLASH FLOODRusk, TXPUBLIC REPORTS NEARLY 2 FEET OF WATER CROSSING CR 1101 NEAR THE COMMUNITY OF RUSK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
675 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 051457
FFWSHV
TXC073-051900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 AM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF JACKSONVILLE...

* UNTIL 200 PM CDT

* AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR JACKSONVILLE...MOVING
  NORTHWEST AT 10 MPH.  DOPPLER RADAR INDICATED RAINFALL RATES 
  BETWEEN 1 AND 1.25 INCHES AN HOUR.  ANKLE DEEP WATER HAS ALREADY 
  BEEN REPORTED NEAR LAKE JACKSONVILLE.  CONSIDERING THE PERSISTENT 
  RAINFALL AND ITS RELATIVELY SLOW MOVEMENT...ADDITIONAL FLASH 
  FLOODING IS POSSIBLE ACROSS NORTHERN AND CENTRAL CHEROKEE COUNTY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MIXON...TROUP...MOUNT SELMAN...REESE AND BULLARD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3180 9539 3183 9499 3214 9498 3213 9545

$$

BUTTS
2 follow-up statements
000 
WGUS74 KSHV 051626
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT THU JUL 5 2007

TXC073-051900-
CHEROKEE TX-
1122 AM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
CHEROKEE COUNTY...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAINFALL PRODUCING THUNDERSTORMS NORTH OF UNITED 
STATES HIGHWAY 84.  THE HEAVIEST RAINFALL ASSOCIATED WITH THE 
THUNDERSTORMS HAS SHIFTED INTO THE NORTHEAST PART OF THE COUNTY... 
MAINLY NORTHEAST OF A REESE TO JACKSONVILLE TO REKLAW LINE.  DOPPLER 
RADAR CONTINUED TO SHOW ONE HOUR RAINFALL RATES UP TO 1.25 INCHES AN 
HOUR.  CONSIDERING THE RELATIVELY SLOW MOVEMENT...AND SATURATED SOIL 
CONDITIONS...ADDITIONAL FLOODING WILL BE POSSIBLE.

FLASH FLOODING HAS ALREADY BEEN REPORTED WITH THESE STORMS AS THEY 
MOVED THROUGH THE CITY OF JACKSONVILLE EARLIER THIS MORNING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
TROUP...REESE...MOUNT SELMAN...MIXON AND BULLARD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3180 9539 3183 9499 3214 9498 3213 9545

$$

BUTTS
000 
WGUS74 KSHV 051905
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT THU JUL 5 2007

TXC073-051910-
CHEROKEE TX-
205 PM CDT THU JUL 5 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CHEROKEE COUNTY...

AT 205 PM CDT...DOPPLER RADAR AT THE NATIONAL WEATHER SERVICE IN 
SHREVEPORT SHOWED SCATTERED SHOWERS MOVING NORTH ACROSS WESTERN 
CHEROKEE COUNTY...WEST OF HIGHWAY 69.  SINCE THE BAND OF HEAVIER 
RAINFALL HAS PASSED...ONE HOUR RAINFALL TOTALS HAVE DROPPED BELOW A 
QUARTER INCH.  AS SUCH...THE FLASH FLOOD WARNING WAS ALLOWED TO 
EXPIRE AT 200 PM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3180 9539 3183 9499 3214 9498 3213 9545

$$

BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:02 AM CDT, 5 hours 52 minutes earlier.

Area forecast discussion, Jul 5, 4:02 AM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 AM CDT THU JUL 5 2007

.DISCUSSION...
RAIN DEVELOPING OVER CWA THIS MORNING AND MORE HEADING NORTH
FROM SOUTHEAST TEXAS. SO WHATS NEW. ALMOST ACTING LIKE AN
INVERTED TROUGH OF A DIFFERENT SEASON. MODELS ALL AGREE IT
IS GOING TO BE A WET DAY WITH TEMPS RATHER COOL. WOULD NOT BE
SURPRISED IF SOME LOCATIONS DID NOT GET OUT OF THE 70S.

BEYOND TODAY...WILL HAVE TO RAISE POPS IN CURRENT FORECAST
FOR FRIDAY. LOW STILL HANGING OUT OVER EAST TEXAS. IT EVEN LOOKS
LIKE THE PESKY THING COULD BE LEFT BEHIND AS THE UPPER TROUGH
MOVING ACROSS THE OHIO AND TENNESSEE VALLEYS SWINGS INTO ATLANTIC
FRIDAY AFTERNOON...WITH THE GFS NOW SHOWING THE UPPER LOW IN
SOUTHWEST ARKANSAS SATURDAY. HOWEVER...IF THIS COMES TO PASS...
AT LEAST THE WESTERN HALF OF THE CWA WOULD HAVE A LOWER CHANCE
OF RAIN...AS LOW LEVEL WINDS BECOME WESTERLY. UNFORTUNATELY
THE WEST WINDS DO NOT REMAIN LONG...AND BY SUNDAY THE GULF IS
OPEN FOR BUSINESS AGAIN. NOT TOO SURE WHAT HAPPENS TO THE GFS
AFTER THIS...ITS MOS CUTS OFF THE POPS...BUT THE SYNOPTIC
PATTERN SHOWS A TROF STILL HANGING OUT OVER TEXAS WITH SEVERAL
SHORT WAVES DIGGING SOUTHEAST FROM THE ROCKIES. THEREFORE
CONTINUING WITH CHANCE POPS INTO THE MIDDLE OF NEXT WEEK
AS PREVIOUSLY FORECAST.

ANOTHER UNSEASONABLY COOL DAY TODAY...THEN A WARMING TREND...BACK
TO NEAR NORMAL BY SUNDAY AS RAIN CHANCES LESSEN.

&&

.AVIATION...

CHRISTMAS IN JULY WITH OVERRUNNING TYPE PRECIP.  WATER VAPOR IMAGERY
SHOWS UPPER LEVEL LOW OVER THE TEXAS COAST FOR THE MOST
PART...HIDDEN SOMEWHAT BY CONVECTIVE DEBRIS. A BIG SLUG OF
CONVECTION CURRENTLY WORKING UP THE COASTAL BEND...APPEARS TO BE
HAVING A FORCING EFFECT OVER OUR CWA WITH WIDESPREAD -RA OR SHRA
LIFTING NORTH THIS MORNING.  MVFR CIGS AND -RA AT A FEW SITES AND
ANY AND ALL SUSCEPTIBLE OVER THE NEXT SEVERAL HOURS.  MAYBE ITS ALL
THE PARTICULATES IN THE AIR FROM THE FOURTHS FIREWORKS IN THIS
SATURATED AIR...00Z KSHV PWATS OVER 2 INCHES. RADAR ECHOS OVER THE
EAST MOVING NE AND OVER THE WEST MOVING NW.  SO...SOME MID AND OR
UPPER LEVEL DIVERGENCE SHOULD MAKE FOR A BANNER DAY.  EXPECT HIGH
POPS TODAY WITH TSRA ACTIVITY FAIR GAME AT ANY TIME...ANYWHERE.
MIDDAY ORGANIZED CLUSTERS COULD GUST THE WIND TO 30 KTS...BUT MOST
WILL STAY FAR BELOW THAT WITH PREVAILING DIRECTION EASTERLY LESS
THAN 10KTS FOR THE MOST PART. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  70  84  72 /  70  50  70  50
MLU  86  71  86  72 /  70  50  60  50
DEQ  85  69  88  68 /  60  50  50  50
TXK  85  69  86  70 /  60  50  60  50
ELD  87  70  88  70 /  60  50  50  50
TYR  83  72  84  71 /  80  50  70  50
GGG  83  71  84  71 /  80  50  70  50
LFK  84  72  84  72 /  80  50  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/24
Hazardous weather outlook, Jul 5, 6:00 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU JUL 5 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE FOUR STATE REGION TODAY AND TONIGHT. DUE TO AN UNSTABLE AND VERY
MOIST ATMOSPHERE...RAINFALL WILL BE HEAVY AT TIMES.  RAINFALL RATES
UP TO TWO INCHES PER HOUR ARE POSSIBLE...WHICH COULD LEAD TO
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS. THE MORE INTENSE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 10:19 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity23 days
Jul 5, 10:19 AM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler33 days
Jul 5, 10:47 AM CDTFlash Flood WarningSHVSmith4 hr
Jul 5, 12:49 PM CDTRiver Flood WarningSHVWood5 days
Jul 5, 12:51 PM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood26 days
Jul 5, 4:07 PM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more29 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.